Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 29, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Sep 18, 2022, 1:19 AM EDT for Palm Beach County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 1:19 AM EDT (05:19 UTC)
- Expired
- Sep 18, 2022, 2:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WGUS52 KMFL 180519
FFWMFL
FLC099-180615-
/O.NEW.KMFL.FF.W.0029.220918T0519Z-220918T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
119 AM EDT Sun Sep 18 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
East Central Palm Beach County in southeastern Florida...
* Until 215 AM EDT.
* At 119 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Palm Beach, Palm Beach Gardens, Lake Worth, Riviera Beach,
Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud
Lake, Gun Club Estates, Palm Beach International Airport, Royal
Palm Estates, Lake Belvedere Estates, Schall Circle, Port Of Palm
Beach, Lake Clarke Shores, Mangonia Park, Glen Ridge and
Westgate-Belvedere Homes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2679 8012 2679 8005 2659 8007 2659 8017
FLASH FLOOD...RADAR INDICATED
$$
CWCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:39 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 17, 7:39 PM EDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Miami FL 739 PM EDT Sat Sep 17 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 734 PM EDT Sat Sep 17 2022 Convection has waned over the east coast, with the exception of a few stray showers over the Atlantic waters. Latest guidance continues to suggest morning shower/storm coverage over the east coast, with a gradual movement towards the interior and west coast by the afternoon hours. No major changes to the forecast at this time. && .SHORT TERM... (Rest of today through Sunday) Issued at 328 PM EDT Sat Sep 17 2022 Latest analysis shows the remnants of the frontal boundary continuing to wash out over northern FL this afternoon. Meanwhile, at the upper levels, there is a weak mid level trough over South Florida. Looking out over the tropics, Tropical Storm Fiona is providing plenty of rainfall for the Leeward Islands, Virgin Islands, and Puerto Rico. The weak trough and weakening frontal boundary will keep things fairly wet across the area again today. HREF and forecast soundings show PWAT values reaching 2-2.25 inches across South Florida, and with the light SE steering flow, some localized flooding concerns will again be present especially over the east coast metro, but some concerns over the Naples area this afternoon into evening are also present. Despite the rain and extensive cloud cover, afternoon high temps will reach the upper 80s to around 90. PoPs diminish late tonight but scattered showers and storms will remain along the coasts overnight. Low temps will be in the lower 70s over the Interior and Gulf coast, to upper 70s over the east coast metro. The weak trough remains over the region on Sunday, and with PWAT values in the same 2-2.25 inch range, it'll be another day of scattered morning convection becoming numerous showers and thunderstorms during the afternoon and early evening. Afternoon high temps will again be in the upper 80s to around 90. && .LONG TERM... (Sunday night through next Friday) Issued at 328 PM EDT Sat Sep 17 2022 There are a few significant factors that will have an impact on our upcoming extended synoptic pattern: 1) large high pressure system in the continental U.S. and 2) the mid-Atlantic high. These two highs, and the accompanying ridging, will envelop moisture in our area. This will keep the same daily pattern through the first half of the week: widespread showers and scattered thunderstorms with the potential for localized flooding. With the influence of the sea breeze, the best chance for the wet pattern will be in the interior. Potential hazards include heavy rain, frequent lightning, and gusty winds, due to the significant moisture and unstable atmosphere. In the extended, there is uncertainty as to Tropical Storm Fiona's track following potential re-formations after days of travel through the Caribbean. At this time, TS Fiona does not pose a threat to Florida. However, as we get closer to it's exit from Hispaniola, there will be more confidence in details and adjustments to the forecast. Like a typical South Florida summer, warm and muggy conditions are expected to continue through the upcoming week. Near normal high temperatures in the upper 80s and low 90s. Overnight lows will be in the 70s. && .AVIATION... (00Z TAFS) Issued at 734 PM EDT Sat Sep 17 2022 Mostly VFR conditions prevail overnight. The exception is over portions of the interior and Gulf coast/waters overnight as SCT convection lingers. Winds generally out of the ENE around 5 kt, becoming light/VRB for many locations by 01-03Z. Tomorrow, winds increase out of the ESE around 10kt around 15-17Z, with SCT/NMRS thunderstorms developing over the east coast and gradually moving westward with time. && .MARINE... Issued at 328 PM EDT Sat Sep 17 2022 A ridge over the west Atlantic will keep E/SE winds 10-15 knots through early next week. Showers and thunderstorms will be scattered to numerous each day, producing brief periods of rough seas and gusty winds. Seas 2-3 ft for the Atlantic waters, and 1-2 ft for the Gulf waters. Uncertainty remains in the long range forecast as TS Fiona approaches the vicinity of the SE Bahamas this upcoming week. && .BEACHES... Issued at 328 PM EDT Sat Sep 17 2022 Elevated rip current risk remains over the Palm Beach County coast through the rest of the weekend, with an increasing risk expected at all east coast beaches possible by the middle of next week as NE winds increase. && .HYDROLOGY... Issued at 328 PM EDT Sat Sep 17 2022 Abundant deep layer moisture lingering over the area will keep PWAT values around 2 inches through Sunday, with a continuing threat of localized flooding. The threat is not confined to any particular area, and will be mainly dependent on localized drainage/runoff as well as recent rainfall. Rainfall rates in excess of 2 to 3 inches per hour are possible, especially in locations experiencing training of cells and/or slow-moving heavy rain. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 91 / 50 70 40 70 West Kendall 75 90 75 90 / 50 70 40 70 Opa-Locka 77 90 77 91 / 50 70 40 70 Homestead 76 89 76 89 / 60 60 40 60 Fort Lauderdale 78 89 78 90 / 40 70 40 60 N Ft Lauderdale 78 89 78 89 / 40 70 40 60 Pembroke Pines 76 89 76 89 / 40 70 40 70 West Palm Beach 76 89 76 89 / 50 70 40 70 Boca Raton 77 90 77 91 / 40 70 40 60 Naples 73 89 74 89 / 60 70 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CMF LONG TERM....Simmons AVIATION...SRB
Hazardous weather outlook, Sep 17, 4:16 PM EDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 416 PM EDT Sat Sep 17 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 182030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 416 PM EDT Sat Sep 17 2022 ...Heavy Rainfall With Localized Flooding Possible... ...Scattered To Numerous Thunderstorms Through The Evening... ...Moderate Risk of Rip Currents for Palm Beaches... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Thunderstorms: Scattered to numerous thunderstorms may continue through this evening across portions of South Florida. Main hazards will be lightning strikes, gusty winds and heavy rainfall. Excessive Rainfall: Slow moving storms will have the potential to produce heavy rainfall. This will lead to the possibility of localized flooding especially over the metro areas where recent heavy rainfall has occurred. Rip Currents: A moderate risk of rip currents is expected today for the beaches of Palm Beach County. Waterspouts: A few waterspouts are possible over the coastal waters today. Wind: A few strong thunderstorm wind gusts around 30 to 40 mph cannot be ruled out through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Shower and thunderstorm activity will continue across South Florida tomorrow and into early next week, with best chances during the afternoon and early evening each day. Gusty winds, frequent lightning, and heavy rainfall with localized flooding may accompany thunderstorm activity. Heat index values will continue to be near the triple digits most days, with the highest values observed over inland areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Sep 17, 11:19 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Miami FL
1119 PM EDT Sat Sep 17 2022
FLZ067-068-071>074-168-172-173-180400-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1119 PM EDT Sat Sep 17 2022
...A strong thunderstorm will impact portions of northern Miami-Dade,
Broward and southeastern Palm Beach Counties through MIDNIGHT EDT...
At 1119 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Park, or near Miami Gardens, moving north at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Miami Gardens, Hallandale, Lauderhill and
Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2589 8004 2588 8032 2629 8049 2636 8023
2635 8007
TIME...MOT...LOC 0319Z 164DEG 13KT 2596 8020
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 17, 11:58 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
1158 PM EDT Sat Sep 17 2022
FLZ067-068-071-072-168-172-180445-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1158 PM EDT Sat Sep 17 2022
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 1245 AM EDT...
At 1158 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Coconut Creek, or over Deerfield Beach,
moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Plantation,
Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland
Beach, Ocean Ridge, Lauderhill, Coconut Creek, Oakland Park and North
Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2604 8003 2620 8037 2639 8039 2660 8017
2654 7988
TIME...MOT...LOC 0358Z 202DEG 18KT 2630 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Sep 18, 12:20 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1220 AM EDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM MARINE TSTM WIND 2 S LIGHTHOUSE POINT 26.26N 80.08W
09/17/2022 M40 MPH AMZ651 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 40
MPH OR 35 KTS AT MESONET STATION XHBI.
&&Special weather statement, Sep 18, 12:48 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
1248 AM EDT Sun Sep 18 2022
FLZ067-068-168-180530-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1248 AM EDT Sun Sep 18 2022
...A strong thunderstorm will impact portions of eastern Palm Beach
County through 130 AM EDT...
At 1248 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Palm Springs, or near Lake Worth, moving
north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Wellington,
Jupiter, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres, Royal
Palm Beach, Palm Springs, North Palm Beach, Lantana and Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2639 8003 2643 8035 2695 8020 2698 7994
TIME...MOT...LOC 0448Z 190DEG 15KT 2665 8010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:42 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Sep 17, 11:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Sep 17, 11:48 PM EDT | Areal Flood Advisory | MFL | Broward | 117 min |
| Sep 17, 11:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Sep 17, 11:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Sep 18, 12:30 AM EDT | Special Marine Warning | MFL | 60 min | |
| Sep 18, 12:34 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 18, 12:48 AM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Sep 18, 1:35 AM EDT | Special Marine Warning | MFL | 40 min | |
| Sep 18, 1:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 18, 12:12 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 18, 12:14 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 18, 12:30 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 18, 1:17 PM EDT | Areal Flood Advisory | MFL | Broward | 118 min |
| Sep 18, 2:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 18, 6:50 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Sep 18, 7:51 PM EDT | Areal Flood Advisory | MFL | Hendry | 114 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.